MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown disposition.
 
Event or Problem Description
On (b)(6) 2016, a patient received a crown cna21 in aortic position.The patient underwent a re-do aortic valve replacement due to suspected valve failure, and received a mitroflow dla21.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.The manufacturer attempted to retrieve additional information on this event and on the device disposition after the explant.However, no further information has been received to date.Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed, no manufacturing deficits were identified.Considering the implant time ( approx.4 years), it is reasonable that the failure reported refers to a structural valve deterioration of the prosthesis.However, since no inspection on the device was possible and no further information was received, the root cause cannot be ultimately stated.It should be noted that structural valve deterioration is listed as a potential adverse event in the crown valve ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key11033640
Report Number3004478276-2020-00251
Device Sequence Number1034342
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)200430
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight87